Alert archive / Massachusetts / Areal Flood Warnings in 2011

Areal Flood Warning 4, NWS Boston/Norton, MA

March 7, 2011Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this areal flood warning at Mar 7, 2011, 9:49 AM EST for Hampshire County, Massachusetts. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 7, 2011, 9:49 AM EST (14:49 UTC)
Expired
Mar 7, 2011, 5:45 PM EST
In force
8 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

County Hampshire County, MA

The radar

The Albany radar (KENX), 115 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 7, 12:07 PM ESTFLOODWare, MAUPPER CHURCH STREET CLOSED DUE TO FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 2.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

465 
WGUS41 KBOX 071449
FLWBOX

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
949 AM EST MON MAR 7 2011

MAC015-072245-
/O.NEW.KBOX.FA.W.0004.110307T1449Z-110307T2245Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMPSHIRE MA-
949 AM EST MON MAR 7 2011

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLOOD WARNING FOR SMALL STREAMS IN...
  HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...NORTHAMPTON...AMHERST...

* UNTIL 545 PM EST MONDAY

* AT 946 AM EST A NUMBER OF SMALL STREAMS CONTINUE TO BE IN FLOOD 
ACROSS HAMPSHIRE COUNTY.  THE FLOOD WARNING HAS BEEN EXTENDED TO 
ACCOUNT FOR CONTINUING RUNOFF FROM THE HEAVY RAIN OF LAST NIGHT AND 
ACCOMPANYING SNOW MELT. SMALL STREAMS ARE EXPECTED TO RECEDE BELOW 
FLOOD STAGE BY MID OR LATE AFTERNOON.

* THIS WARNING COVERS SMALL STREAMS THROUGHOUT HAMPSHIRE COUNTY. 

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO
CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING
WATER MOVE UP TO HIGHER GROUND.

&&

LAT...LON 4239 7301 4255 7298 4255 7290 4248 7286
      4245 7270 4241 7270 4242 7238 4231 7235
      4235 7229 4225 7221 4219 7239 4223 7240
      4221 7260 4228 7261 4219 7269 4224 7281
      4224 7291 4234 7289 4231 7304 4238 7306

$$

THOMPSON
1 follow-up statement
723 
WGUS81 KBOX 072054
FLSBOX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
354 PM EST MON MAR 7 2011

MAC015-072245-
/O.CON.KBOX.FA.W.0004.000000T0000Z-110307T2245Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMPSHIRE MA-
354 PM EST MON MAR 7 2011

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EST FOR SMALL
STREAMS IN HAMPSHIRE COUNTY...

AT 351 PM EST SMALL STREAMS IN HAMPSHIRE COUNTY WERE RECEDING AND 
MOST SHOULD FALL BELOW FLOOD STAGE BY LATE AFTERNOON. THE MILL RIVER 
HAD DROPPED TO 10.5 FEET AND WAS FALLING STEADILY.

* THE WARNING FOR SMALL STREAMS REMAINS IN EFFECT FOR HAMPSHIRE 
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4239 7301 4255 7298 4255 7290 4248 7286
      4245 7270 4241 7270 4242 7238 4231 7235
      4235 7229 4225 7221 4219 7239 4223 7240
      4221 7260 4228 7261 4219 7269 4224 7281
      4224 7291 4234 7289 4231 7304 4238 7306

$$

THOMPSON

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this areal flood warning went out at Mar 7, 9:46 AM EST, 3 minutes earlier.

Area forecast discussion, Mar 7, 9:46 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
946 AM EST MON MAR 7 2011

.SYNOPSIS...
LOW PRESSURE OVER SOUTHERN NEW ENGLAND THIS MORNING WILL MOVE TO
THE MARITIMES TONIGHT. HIGH PRESSURE THEN BUILDS OVER THE REGION
FOR TUESDAY AND WEDNESDAY. LOW PRESSURE MOVES OUT OF THE SOUTHERN
PLAINS TUESDAY AND WILL BRING THE POTENTIAL FOR MORE SIGNIFICANT
RAINFALL TO SOUTHERN NEW ENGLAND THURSDAY AND FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

BUSY NEAR-TERM AFFECTING THE REGION. HAVE MODIFIED FCST TRENDS TO
ACCOUNT FOR THE EXODUS OF THE STORM AND ATTENDANT COLD FRONT AND
USHERING IN OF COLDER AIR AS MUCH WARMER AIR AHEAD OF THE SYS
PUSHES EWD.

LATEST SFC ANALYSIS AS OF 9 AM HIGHLIGHTS THE AREA OF SFC LOW PRES
OVER THE BOSTON METRO AREA. THIS AREA OF LOW PRES WILL CONTINUE
ITS NEWD TRACK ALONG THE SHORELINE OF MAINE OVER THE NEXT SEVERAL
HRS. AN ATTENDANT COLD FRONT ACRS THE ERN FCST RGN WILL CONTINUE
TO SLIDE EWD. ALONG AND AHEAD OF THE FRONT EXPECT STRONG SLY FLOW
WITH GUSTS 25 TO 30 MPH...WITH ISOLATED STRONGER GUSTS OUT ON THE
CAPE AND ISLANDS...AND TEMPS WITHIN THE UPR 40S TO LOW 30S. VWPS
PRESENTLY AT H925 ARE SHOWING SLY 60KT FLOW. IN WAKE OF THE SFC
COLD FRONT EXPECT WINDS TO SWITCH IMMEDIATELY OUT OF THE NW AND
GUST IN EXCESS OF 20 TO 25 MPH AS LOW LVLS COOL AND ALLOW
EFFECTIVE MIXING UP TO 2-3KFT OF HIGHER MOMENTUM ALOFT.

TEMPS THRU THE DAY WILL FALL IN WAKE OF THE COLD FRONT...SO MAX
TEMPS HAVE EITHER OCCURRED OR WILL OCCUR IN THE NEXT HR OR TWO
AHEAD OF THE SFC COLD FRONT. ANTICIPATED MID 30S ALONG THE SHORE
BY DUSK WITH MID-UPR 20S FOR NWRN AREAS WITH ISOLATED LOW 20S FOR
HIGHER ELEVATIONS ALONG THE BERKSHIRES AND WORCESTER HILLS.

DRIER AIR WILL WRAP INTO AND BEHIND THE EXITING SYS. AS SEEN PER
SATELLITE TRENDS AND UPPER ANALYSIS FROM KBUF DRIER AIR IS
BEGINNING TO INFILTRATE THE RGN. BY MIDDAY WE SHOULD BEGIN TO
START SEEING CLEARING SKIES ACRS PORTIONS OF NRN CT AND THIS CLEAR
SLOT TO SLOWLY SLIDE NEWD INTO THE EVENING HRS.

RADAR TRENDS HAVE ALSO EMPHASIZED A DRYING TREND AS PRECIP RETURNS
HAVE REMAINED LIGHT AND SPOTTY...YET ACRS THE WRN ZONES AND
ESPECIALLY OVER THE BERKSHIRES...OROGRAPHIC FORCING OF NWLY FLOW
WITHIN THE LOW LVLS HAS ALLOWED FOR ADDITIONAL SNOW/SLEET DEVELOPMENT.
WILL NEED TO MONITOR TRENDS CLOSELY AND MAKE A DECISION ON
EXTENDING THE WINTER WEATHER ADVISORY AS IT EXPIRES AT 11 AM.
PRESENT THINKING IS FOR COLD AIR TO SINK INTO THE REGION TO ALLOW
ANY FREEZING RAIN/DRIZZLE TO CHANGE OVER TO SNOW. ANY PRECIP
SHOULD BE LIGHT AND SPOTTY AS REGIONS AFFECTED WILL BE TO THE WEST
OF THE BERKSHIRES WITH A SLIGHT DOWNWARD COMPONENT OF FLOW ON THE
BACKSIDE OF THE RIDGE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
TONIGHT...HIGH PRESSURE BUILDS OVER NEW ENGLAND. EXPECT A MOSTLY
CLEAR NIGHT WITH DIMINISHING WIND. UPSTREAM MIN TEMPERATURES
SUNDAY MORNING WERE 15-25. UPSTREAM MIN TEMPS THIS MORNING WERE IN
THE 20S...BUT WITH CLOUDY SKIES. WE TEND TOWARD THE COLDER
RANGE...WITH MAV AND MET VALUES CONCURRING.

TUESDAY...HIGH PRESSURE IN PLACE TO OUR NORTH WITH A LIGHT NORTH
TO NORTHEAST FLOW ACROSS SOUTHERN NEW ENGLAND. A THE SAME TIME A
WEAK SHORTWAVE AND 100 KNOT JET RACE ACROSS PROVIDING SOME HIGH
CLOUDS BUT LITTLE ELSE. PROJECTED MIXING DEPTH ARE AT 2500-3000
FEET. THE 925 MB TEMPS ARE FORECAST AT -1C TO -4C...THIS SHOULD
SUPPORT MAX TEMPS IN THE UPPER 30S TO MID 40S. MOS AGREES.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
TUESDAY NIGHT AND WEDNESDAY...SURFACE HIGH PRESSURE AND AN H5 RIDGE
AXIS WILL CREST ACROSS THE FORECAST AREA WITH SEASONABLY COLD AND
DRY CONDITIONS EXPECTED.

WEDNESDAY NIGHT THROUGH FRIDAY...THE NEXT COLD FRONT APPROACHES FROM
THE GREAT LAKES REGION BY THURSDAY. MEANWHILE STRONG HIGH PRESSURE
NEAR NOVA SCOTIA WILL ALLOW FOR COLD AIR DAMMING ACROSS THE
INTERIOR. WARM MOIST AIR OVERRIDING LEFTOVER COLD AND DRY AIR AT THE
SURFACE WILL ALLOW FOR SOME MIXED PRECIPITATION TO START THE EVENT.
STRONG SOUTHERLY FLOW WILL TRANSPORT MILDER AIR ACROSS THE CWA
ALLOWING FOR A CHANGEOVER TO RAIN. THE 00Z GFS AND ECMWF REMAIN
PROGRESSIVE AND ALLOW FOR A COLD FRONTAL PASSAGE FRIDAY. THE UKMET
IS A TAD SLOWER WHILE THE GGEM IS THE LEAST PROGRESSIVE OF THE
OPERATIONAL RUNS...DEVELOPING A CUTOFF WEST OF NEW ENGLAND. THIS
PROMOTES A SURFACE WAVE FORMING ALONG THE MID ATLANTIC COAST.  AN
ALTERNATE SOLUTION WOULD BE FOR CUTOFF LOW PRESSURE TO FORM SOUTH OF
THE AREA AS AN UPPER LEVEL RIDGE BUILDS ACROSS THE NORTHERN ATLANTIC.
THIS WOULD BRING A PROLONGED PERIOD OF COASTAL WIND AND RAIN TO THE
AREA. STILL MUCH DIVERGENCE AMONGST THE ENSEMBLE DATA AT THIS POINT.
HAVE CONTINUED CHANCE TO LIKELY POPS FOR THE THURSDAY INTO FRIDAY
TIMEFRAME.

SATURDAY THROUGH SUNDAY...ADDITIONAL SHORT WAVE ENERGY APPROACHES
FROM THE NORTHERN PLAINS STATES LATE SATURDAY. SOME QUESTION AS TO
THE TIMING AND TRACK OF THE SHORT WAVE AT THIS POINT. HAVE LOW CHANCE
POPS ADVERTISED SATURDAY WITH DRY CONDITIONS SUNDAY ATTM.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MEDIUM...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

TODAY...LINGERING IFR/LIFR WITH THE FINAL STAGES OF RAIN. LOW
PRESSURE MOVES EAST OF MASSACHUSETTS AND WINDS BECOME NORTHWEST
EVERYWHERE...PRECIPITATION SHOULD END. CONDITIONS WILL THEN
IMPROVE TO MVFR THIS MORNING AND THEN VFR IN THE AFTERNOON.

SOUTH WINDS EARLY MORNING WILL GUST TO 30-35 KNOTS ALONG THE SOUTH
COAST AND 25 TO 30 KNOTS IN THE INLAND AREAS EAST OF A WORCESTER-
WILLIMANTIC LINE. NORTHWEST WINDS WILL INCREASE THIS AFTERNOON
WITH GUSTS AROUND 30 KNOTS.

EARLY MORNING SOUTH WINDS ALOFT AT 2000 FEET REACH 65 KNOTS...THIS
WILL CAUSE LOW LEVEL WIND SHEAR ACROSS EASTERN MASSACHUSETSS AND
RHODE ISLAND UNTIL THE SURFACE LOW PRESSURE MOVES PAST AROUND 12Z.

HIGH CONFIDENCE.

TONIGHT...VFR. DIMINISHING NORTHWEST WIND. HIGH CONFIDENCE.

TUESDAY...VFR. LIGHT NORTH TO NORTHEAST WIND. HIGH CONFIDENCE.

KBOS TERMINAL...MVFR CONDITIONS VARYING TO IFR IN HEAVIER SHOWERS
EARLY. CONDITIONS IMPROVING TO VFR THIS AFTERNOON. VFR THROUGH
TUESDAY. LINGERING LOW LEVEL WIND SHEAR EARLY MORNING...ENDING
AROUND 12Z.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
TUESDAY NIGHT AND WEDNESDAY...MEDIUM TO HIGH CONFIDENCE VFR.

WEDNESDAY NIGHT AND THURSDAY...VFR DIMINISHING TO MVFR BY THURSDAY
MORNING WESTERN TERMINALS WITH SOME LIGHT MIXED PRECIPITATION
DEVELOPING BY THAT TIME. OTHERWISE WIDESPREAD MVFR CEILINGS LATE
THURSDAY DETERIORATING TO IFR IN RAIN AND FOG. LOW LEVEL WIND SHEAR
POSSIBLE LATE THURSDAY AND THURSDAY NIGHT AS A STRONG SOUTHERLY JET
APPROACHES AHEAD OF A COLD FRONT.

FRIDAY...AREAS OF MVFR/IFR CEILINGS AND VSBYS IN RAIN AND FOG WITH
POSSIBLE IMPROVEMENT FROM WEST TO EAST DURING THE AFTERNOON AND
EVENING. LOW CONFIDENCE ON TIMING OF THE FROPA ATTM.

&&

.MARINE...

TODAY...LOW PRESSURE OVER THE BOSTON METRO AREA AS OF 9 AM WILL
CONTINUE TO PRESS NORTHEASTWARD AND ALONG THE COAST OF MAINE INTO
THE EVENING HOURS. SOUTH WINDS LEADING THE LOW HAVE GUSTED TO
GALE FORCE IN SOME COASTAL LOCATIONS AND AT LEAST TO 30 KNOTS
ELSEWHERE. WINDS HAVE BEGUN TO SHIFT OUT OF THE SOUTHWEST ALONG
THE SOUTHEASTERN NEW ENGLAND SHORELINES  AND WILL CONTINUE TO DO
SO FOR ALL OTHER LOCALES INTO THE MIDDAY HOURS...ABRUPTLY
SHIFTING NORTHWEST INTO THE AFTERNOON AS A COLD FRONT ASSOCIATED
WITH THE LOW SWEEPS THROUGH THE AREA WITH COOLER AND DRIER AIR
ADVECTING EAST. EXPECT NORTHWEST WINDS WITH GUSTS TO 30 KNOTS.
WILL MONITOR TRENDS CONCERNING GALES ON THE OUTER WATERS AND ON
CAPE COD BAY/NANTUCKET SOUND. THE GALE WARNING IS SET TO EXPIRE AT
2 PM. PRESENT FORECAST IS FOR GALE FORCE WINDS TO DIMINISH IN WAKE
OF THE COLD FRONT...WITH SMALL CRAFT ADVISORY CONDITIONS OTHERWISE
THROUGH THE DAY.

TONIGHT...HIGH PRESSURE BUILDS OVER THE WATERS. WINDS AND SEAS
WILL DIMINISH...EARLIEST ON BOSTON HARBOR AND NARRAGANSETT BAY AND
LATEST ON THE OUTER WATERS.

TUESDAY...ROUGH SEAS LINGER ON THE OUTER WATERS. WINDS AND SEAS
BELOW SMALL CRAFT ADVISORY CRITERIA ON THE REMAINING WATERS.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
TUESDAY NIGHT AND WEDNESDAY...SCA CONDITIONS OUTER WATERS PRIMARILY
DUE TO LEFTOVER WIND WAVE ACTION WITH 5 TO 7 FOOT SEAS. WIND
SUBSIDING BUT NE-E WINDS AVERAGING 10-20 KT.

THURSDAY...SCA CONDITIONS EXPECTED. ROUGH SEAS CONTINUING ACROSS THE
OUTER WATERS. SE WINDS INCREASING TO AROUND 20 KT WITH GUSTS TO 30
KT POSSIBLE.

THURSDAY NIGHT INTO FRIDAY...SCA CONDITIONS LIKELY WITH GALE FORCE
WIND GUSTS POSSIBLE THURSDAY NIGHT AS A COLD FRONT APPROACHES.

&&

.HYDROLOGY...

LATEST SURFACE OBSERVATIONS INDICATE WIDESPREAD 2-3 INCHES OF
RAINFALL OCCURRED ACROSS THE CT RIVER VALLEY WITH PROBABLY A FEW
LOCATIONS NEAR 4 INCHES. THIS HEAVY RAINFALL COMBINED WITH A RAPID
SNOWMELT MANY SMALL STREAMS AND CREEKS HAVE GONE INTO FLOOD ACROSS
CT AND WESTERN-CENTRAL MA.  LARGER RIVERS IN THE CT RVR VLY ARE
EITHER CURRENTLY IN FLOOD OR WILL BE FLOODING LATER TODAY.

FARTHER EAST INTO RI...EASTERN MA AND THE MERRIMACK VALLEY LESS
RAINFALL ON THE ORDER OF AN INCH OR TWO HAS RESULTED IN RIVER RISES
NOT NEARLY AS SHARP WITH EXPECTED WATER LEVELS APPROACHING OR
FALLING JUST SHORT OF FLOOD STAGE. GIVEN THESE HIGHER WATER LEVELS
WILL NOT POTENTIALLY MATERIALIZE UNTIL LATER TODAY OR TOMORROW WILL
HOLD OFF ON ANY ADDITIONAL WARNINGS FOR THE MOMENT.

PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR MORE
DETAILED INFORMATION.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WINTER WEATHER ADVISORY UNTIL 11 AM EST THIS MORNING FOR
     MAZ002-003-008-009.
NH...WINTER WEATHER ADVISORY UNTIL 11 AM EST THIS MORNING FOR
     NHZ011.
RI...NONE.
MARINE...GALE WARNING UNTIL 2 PM EST THIS AFTERNOON FOR ANZ231-232-250-
     254>256.
     SMALL CRAFT ADVISORY UNTIL 1 AM EST TUESDAY FOR ANZ233-234-251.
     SMALL CRAFT ADVISORY UNTIL 9 PM EST THIS EVENING FOR ANZ230-
     236.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST TUESDAY FOR ANZ235-237.

&&

SYNOPSIS...WTB/STRAUSS
NEAR TERM...SIPPRELL
SHORT TERM...WTB
LONG TERM...BELK/STRAUSS
AVIATION...WTB/STRAUSS
MARINE...SIPPRELL/WTB/STRAUSS
HYDROLOGY...WFO BOX
Hazardous weather outlook, Mar 7, 4:11 AM EST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
411 AM EST MON MAR 7 2011

MAZ002-003-008-NHZ011-080915-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
CHESHIRE NH-
411 AM EST MON MAR 7 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...FLOOD WATCH IN EFFECT UNTIL 7 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MODERATE PROBABILITY OF ANOTHER PERIOD OF SIGNIFICANT RAINFALL
THURSDAY INTO FRIDAY. LOW PROBABILITY WIND ADVISORY DUE TO GUSTY
SOUTH WINDS AHEAD OF A COLD FRONT SOMETIME THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ004-010-026-NHZ012-015-080915-
NORTHERN WORCESTER MA-EASTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
411 AM EST MON MAR 7 2011

...FLOOD WATCH IN EFFECT UNTIL 7 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MODERATE PROBABILITY OF ANOTHER PERIOD OF SIGNIFICANT RAINFALL
THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ022>024-RIZ008-080915-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
411 AM EST MON MAR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MODERATE PROBABILITY OF ANOTHER PERIOD OF SIGNIFICANT RAINFALL
THURSDAY INTO FRIDAY. LOW PROBABILITY WIND ADVISORY DUE TO GUSTY SOUTH
WINDS AHEAD OF A COLD FRONT SOMETIME THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002>004-MAZ005>007-011>021-RIZ001>007-080915-
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
411 AM EST MON MAR 7 2011

...FLOOD WATCH IN EFFECT UNTIL 7 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MODERATE PROBABILITY OF ANOTHER PERIOD OF SIGNIFICANT RAINFALL
THURSDAY INTO FRIDAY. LOW PROBABILITY WIND ADVISORY DUE TO GUSTY SOUTH
WINDS AHEAD OF A COLD FRONT SOMETIME THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ009-080915-
WESTERN HAMPDEN MA-
411 AM EST MON MAR 7 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...FLOOD WATCH IN EFFECT UNTIL 7 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ231-232-250-254>256-080915-
CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
411 AM EST MON MAR 7 2011

...GALE WARNING IN EFFECT UNTIL 8 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOW PROBABILITY GALE FORCE WIND GUSTS SOMETIME THURSDAY INTO
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230-233>237-251-080915-
BOSTON HARBOR-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
411 AM EST MON MAR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOW PROBABILITY GALE FORCE WIND GUSTS SOMETIME THURSDAY INTO
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 9:22 PM ESTRiver Flood WarningBOXWorcester44 hr
Mar 7, 1:40 AM ESTAreal Flood AdvisoryBOXHampden, Hampshire6 hr
Mar 7, 2:44 AM ESTRiver Flood WarningBOXWorcester25 hr
Mar 7, 4:05 AM ESTAreal Flood AdvisoryBOXWorcester3 hr
Mar 7, 6:50 AM ESTAreal Flood WarningBOXHampshire3 hr
Mar 7, 7:16 AM ESTAreal Flood AdvisoryBOXWorcester3 hr
Mar 7, 7:19 AM ESTRiver Flood WarningBOXHampden, Hampshire13 hr
Mar 7, 8:37 AM ESTAreal Flood WarningBOXFranklin, Hampden, Hampshire, Middlesex, Worcester18 hr
Mar 7, 8:50 AM ESTRiver Flood WarningBOXMiddlesex, Worcester3 days
Mar 7, 8:50 AM ESTRiver Flood WarningBOXMiddlesex20 hr
Mar 7, 8:50 AM ESTRiver Flood WarningBOXMiddlesex43 hr
Mar 7, 9:41 AM ESTAreal Flood WarningBOXHampden, Hampshire24 hr
Mar 7, 12:10 PM ESTRiver Flood WarningBOXHampden21 hr
Mar 7, 12:10 PM ESTRiver Flood WarningBOXMiddlesex, Norfolk7 days

Nearby

Areal Flood Warnings in Massachusetts, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.